On foliated characteristic classes of transversely symplectic foliations

Jonathan Bowden

Research output: Contribution to journalArticleResearchpeer-review

Abstract

Kotschick and Morita recently discovered factorisations of characteristic classes of transversely symplectic foliations that yield new characteristic classes in foliated cohomology. We describe an alternative construction of such factorisations and construct examples of topologically trivial foliated ℝ2n-bundles for which these characteristic classes are non-trivial. This shows that the foliated cohomology classes of Kotschick and Morita carry information that is not merely topological.

Original languageEnglish
Pages (from-to)263-280
Number of pages18
JournalJournal of Mathematical Sciences
Volume19
Issue number3
Publication statusPublished - 2012
Externally publishedYes

Cite this